Shortly after starting Lisinopril I developed a cough, chills, weakness, and muscle aches. I got fed up with bad advice from my MD and stopped taking it. All of the side effects were gone within a week except the muscle aches that have lasted 5 months. Does it cause loss of muscle mass?
I stopped taking it 5 months ago. How can lisinopril side effects (muscle pains) be treated?
- 1 Jul 2013 by DRF
- 31 October 2019
- cough, pain, muscle pain, lisinopril, side effect, muscle, muscular dystrophy
Since discontinuing use, my 5 month avg BP is 126/81, while on the med it averaged 135/86. I took this med for 2 years. One of the listed side effects is muscle aches and joint pain. Are the muscle aches permanent?
Real smart, you didn't want bad advise from dr so you just stopped your blood pressure meds. What's your blood pressure? Lisinopril doesn't cause muscle aches, particularly 5 months after the fact. You need to get on another blood pressure med. Tell them ACE inhibitors cause coughing and you'd prefer not to be on them.
I also was put on lisinopril along with atorvastatin and metoprolol , to lower my blood pressure and heart rate, after having a Heart Attack. After 2 years I discovered how harmful those Drugs are. I started high dose Niacin on my own, 2500mg a day, and stopped lisinopril, atorvastatin and now am going off the metoprolol gradually. The Niacin gives you flushes when you start, and you must gradually increase the doses to get to the high dose level, and avoid most of the flushing. Niacin is a Vitamin, and I can't swear by it enough ! It increases Good Cholesterol, cuts Tryglicerides, AND lowers Blood Pressure. It also helps clean the Arteries of LDL-P, small particles which are the ones that clog them, unlike Statins. Be very careful about withdrawing from Beta Blockers like Metoprolol. They can do real harm, and I'll never go back to them once I'm off.
On lisinopril 10 mg a day for 2 years. Good results. Then came the leg pain and muscle weakness. MD said no way. I stopped it. 2 years later, no quad strength: legs still hurt
I have been on Lisinopril and HCTZ for 2 months and have notice I am having uncontrollable muscle twitching and cramping. I am also noticing muscle weakness and feeling very tired. Glad to hear that other people have the same complaints. I was beginning to think I had ALS or something. I quit taking it today but continued the HCTZ that I had been on prior to starting Lisinopril. Going to the doctor tomorrow to discuss with him.
My husband took this systemic poison for 10 weeks starting on Dec.26, 2013. He immediately had severe side effects, and his V.A. doctor could only say "keep taking it, you'll get used to it" ! He followed his advice "reluctantly", and experienced a 38 lb. loss of muscle with severe muscle cramps for 5 years! This BP med is made from the chemical replication of the south american "pit viper" Golden Lance Head from "snake Island" ! It is pure poison, and with so many side effects that only a totally corrupt FDA, and big Pharma would not have taken it off the market many years ago! My husband was a body builder with a beautiful strong body 6&1/2 years ago. He has never recovered from this poisoning, and never will.
His joints have literally come apart, and the muscles have pulled away from them, and the cramping still takes place on occasion! There is so much corruption concerning medical treatments, and people are left with no "recourse" in the system that is rigged in favor of the "medical establishment" ! He stopped taking Lisinopril after 10 weeks on his own, and hasn't taken any meds since, so doctors don't always know what they are talking about do they?
- Lisinopril Information for Consumers
- Lisinopril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.